I hope someone can help me. I am hypothyroid and have been taking 100 mcg of Synthroid. I was tested as being Vitamin D deficient. My level was only 9 (32-100). I was started on Vitamin D and 6 weeks later, my level is now 55. I was feeling hypo again, so I had my TSH tested and it had gone up to 4.97 since taking the vitamin D. I have two questions: 1. Do I now stop taking the vitamin D now that my levels are normal and 2. Do I definitely need an increase in Synthroid now. So confused. I can also email Dr. Lupo tomorrow, if need be.
I would take your synthroid separately from your Vitamin D...Synthroid should always be taken on an empty stomach and one half our before you eat anything...The Vitamin D could be blocking your Synthroid intake...Mary
My Endo has me taking 1000IU of D3 a day, and my last test showed my vitamin D about in the middle of where it should be. It sounds like I will need to keep taking it for a while, at least. My Endo didn't say anything about discontinuing it.
One nice thing is it has reduced my depression considerably.
I take my synthroid about six in the morning, and wait until about eight to eat anything. I have to take other meds with food about eight, but I made sure the other meds wouldn't affect absorbtion of the Synthroid.
I take the D3 and a multi-vitamin at lunch. I don't know how all that is affecting my TSH level, because I have not been stabilized, yet.
It is good to hear that the vitamin D is working for your depression life is so hard to work through as it is little lone with depression. My husband who has mental illness problems swears by his "B' Vitamins...
I find that a deficiency in any vitamin or mineral can really play havoc with your health especially if it drops right of the scales that is why I think for most people they should have their levels check every year.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.